We consider the problem of jointly optimal admission and routing at a data network node. Specifically, a message arriving at the buffer of a node in a data network is to be transmitted over one of two channels with different transmission times. Under suitably chosen criteria, two decisions have to be made: Whether or not to admit an incoming message into the buffer, and under what conditions should the slower channel be utilized. A discounted infinite-horizon cost as well as an average cost are considered. These costs consist of a linear combination of the blocking probability and the queueing delay at the buffer. The optimal admission and routing strategies are shown to be characterized almost completely by means of “switching curves”.

Additional Metadata
Persistent URL dx.doi.org/10.1080/15326349408807294
Journal Communications in Statistics. Stochastic Models
Citation
Lambadaris, I, & Narayan, P. (Prakash). (1994). Jointly optimal admission and routing controls at a network node. Communications in Statistics. Stochastic Models, 10(1), 223–252. doi:10.1080/15326349408807294